MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number G04135
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a triple lumen polyurethane central venous catheter luer lock hub was cracked.The device was inserted in the right internal jugular vein.The device was not removed from the patient as it is still in use.The patient did not require any additional procedures due to this occurrence.No adverse effects to the patient were reported.Additional information has been requested but has not been provided at the time of this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.Therefore, a device failure analysis could not be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, manufacturing instructions and quality control data.A review of the device history records for the complaint device lot included the complete catheters, catheter sub-assemblies, and raw materials.The records showed there were no non-conformances related to this incident.In addition, a review of complaint history records revealed no related complaints have been received on the associated complaint device lots.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively.How supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.The investigation found that the affected component is supplied to cook from a supplier.The supplier reviewed the product and lot history.Per the supplier, no evidence of abnormalities or contributing factors to the defect were noted.Excessive force applied in the field may have contributed to the failure mode.The supplier stated that there was no known relationship of the device to the reported event.A definitive conclusion could not be determined.Measures are in progress to address the reported failure mode.The appropriate internal personnel have been notified of this complaint and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new event information received since the last report.
 
Event or Problem Description
It was reported in additional information received on (b)(6) 2019 that this was the initial use of the device.On (b)(6)2019, additional event details were provided.The location of the crack was in the blue lumen.The catheter was placed on (b)(6) 2019.Perfusor tubing was attached to the hub, and no instruments were used to tighten or release the fitting from the device.No other substances were applied to the hub before the fitting was attached.A replacement catheter was not needed, as the same cvc catheter was used.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8336249
Report Number1820334-2019-00326
Device Sequence Number1064159
Product Code DQY
UDI-Device Identifier00827002041356
UDI-Public(01)00827002041356(17)200927(10)8252310
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Model NumberG04135
Device Catalogue NumberC-UTLM-501J
Device Lot Number8252310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/18/2019
05/13/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/08/2019
06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERFUSOR TUBING
Patient Age2 YR
Patient Weight12